Posted 24 June 2008 - 01:41 AM
I know that sometimes we attribute all sorts of things to sclero, but what do you all think? Do I call the rheumatologist? Is it worth it? Is this normal for even this short trip? Did I just use too many spoons? You never know what's the disease and what's not! Let me know what you think...
Posted 24 June 2008 - 03:17 AM
You're talking to the Itch/Hive Queen. I've been battling this since April and as I type this, still doing so. I'm not even going back to the general practitioner, because he doesn't know what to do anymore. The hospital put me on Hydroxyzine HCL last week and my doctor continued with it. I was also on Prednisone as well, but ended that 3 days ago. Every time I end Prednisone, it seems the itching starts; maybe there's a connect, maybe not.
Doctor seems to think it's a Sclero thing.
It is what it is...........
Posted 24 June 2008 - 04:56 AM
You'll need to see your doctor about the hives, of course. They can help sort out the possible causes. Since hives can be caused by so many things -- including pollen and exercise, food allergies, heat, cold, emotional stress, and many medications including basic ones like NSAIDS, blood pressure meds, and antibiotics -- and who knows how many of these you were exposed to on your trip and on the hike?, it is very likely to be a temporary situation, not caused by scleroderma. (It may even be a combination of factors that led to the hives, perhaps you could handle any single trigger okay.)
Please bear in mind I have no medical training and verify everything I say with a reliable medical source, as I may be wrong (I often am!). It is my understanding that hives are not considered to be a symptom of scleroderma, in that they do not add to any diagnosis for scleroderma, nor are they listed as a symptom of scleroderma. That said, people with scleroderma and other autoimmune conditions (like lupus) are a bit more prone to them than a healthy person, because the immune system is already out of whack.
The term to search on is "urticaria". Here is the Mayo Clinic link to urticaria (hives) which also includes angioedema.
Founder and President
International Scleroderma Network (ISN)
Hotline and Donations: 1-800-564-7099
The most important thing in the world to know about scleroderma is sclero.org.
Posted 24 June 2008 - 05:58 AM
Prednisone is an anti-inflammatory and my son who is horribly prone to exzema and allergies goes on a mini-dose every spring. While he's on it all is well, so it makes sense that when you go off it, you itch. My hives seem to be disappearing, but my fingers are still puffy, red and a little shiny. I've never really had this, but maybe it's the nexy phase of the sclero? Anyway, it's just all too much most days. I try not to focus on it but some days it crashes down on me. Some days I feel like my husband totally forgets that he's not dealing with a 'normal' woman here, and I forget too. Until I try to act too normal, ie, if I try to hike or shop and work in the same day. I get angry sometimes at the limitations. I turned 50 this year and I'm pretty happy and mentally stable, but I feel like my body is in mutiny and I hate that I can't perform physically as I want to. I wasn't expecting to need naps for another 30 years or so!! My parents travel all around the globe, even camping in the desert and riding camels. It exhausts me to think of it! Oh sigh...I'm having a poor me day---YUCK, thanks for being there
Posted 24 June 2008 - 08:22 AM
It is what it is...........